Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Sleeplessness. Tried nyquil. Need better medication

I have had trouble sleeping for almost 4 years, since my husband passed away. If I go to sleep soon after going to bed I wake up withing 3-4 hours then cant go back to sleep. If I cant get to sleep right away, then I lay there for hours before I fall asleep and its usually before my alarm goes off. What can I take over the counter to help me sleep that wont make me feel restless. I tried using the new ZZquil from Nyquil and that made me feel weird soon after I took it, and I havent tried it since.

Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,  
Psychiatrist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Following some simple sleep hygiene measures will help you improve your sleep:
• Go to bed at the same time each night and rise at the same time each morning.
• Your bedroom should be quiet, dark, and relaxing. Make sure your bed is comfortable and use it only for sleeping and not for other activities, such as reading, watching TV, or listening to music. Remove all TVs, computers, and other "gadgets" from the bedroom.
• Avoid large meals before bedtime.
• Avoid tea, coffee, and cigarettes for at least 4-6 hours before going to bed.
• Avoid strenuous exercise at least 4 hours before sleep.
Relaxation techniques like yoga, meditation can help with sleep problems.

If your problem persists, I would not recommend taking any medicine over the counter. Long-term (chronic) sleep disturbance can result from a number of reasons like maladaptive lifestyle, stress, alcohol, depression, and anxiety. If lifestyle changes do not help you with your sleep problem, evaluation and management of the cause are necessary.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ankita Mishra
Answered: Thu, 16 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor